MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, NATURAL
Model Number 915H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When it is reported :"the tip of the suture was broken" do you mean the tip of the needle was broken please clarify: did the suture break or did the needle break during the procedure? how was case completed? any adverse patient consequences and what medical/surgical intervention was performed to manage them? procedure and event date? additional information was requested, and the following was obtained: scrub nurse identified ¿ needle issue¿ while removing needle / suture from package.It was then removed from sterile field.It was not used on patient.No further information available.A manufacturing record evaluation was performed for the finished device lot qbmjej, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on an unknown date; and a suture was used.During the procedure, the tip on the needle was observed to be broken while removing from the package.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/03/2020 additional information: d9, h6 additional h-3 summary: a failed suture needle, labeled was submitted for fractographic evaluation.The component was identified as product code 915h.A fracture was observed near the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Additional information was requested, and the following was obtained: - scrub nurse identified ¿ needle issue¿ while removing needle / suture from package.It was then removed from sterile field.It was not used on patient.No further information available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10741842
Report Number2210968-2020-08362
Device Sequence Number3312739
Product Code GAL
UDI-Device Identifier10705031022720
UDI-Public10705031022720
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number915H
Device Catalogue Number915H
Device Lot NumberQBMJEJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1